T O P I C R E V I E W
Member # 35395
posted 10-05-2007 09:20 PM
Please tell me what you think. Here is the situation...:
I had sex on September 8, and one hour later my boyfriend and I bought PLan B pills and I took one right away, the next one 10 hours later. About a week later, I started bleeding just like I do when I get my period. On the first day of bleeding, the bleeding was a bit light, like it usually is on my first day of my period. On the second, it was rather heavy, also like it usually is on the second day of my period. But on the third day it got slightly lighter again, and then it stopped. Now its OCtober 5th and I still haven't gotten my period so Im worried I might be pregnant. At the beginning of august we also had sex and I also took plan B right away. Around august 24 my period started and it was normal but it lasted a really long time, until September 3. Do you think I might be pregnant? Or is my period later because of the Plan B pills? Does that fact that I took it two months in a row make me more susceptible to menstrual period fluctuations? Also, around October 16 I got a white discharge like i usually do around ovulation so Im wondering if this short three days bleeding around October 15 was my period just very light, or was it implantation bleeding?? And this white discharge, what oculd it be if its not related to ovulation? Please help... with any information... Im starting to be very worried that Im pregnant. Also I have to say my period is never very regular, its always around the end of the month but its never exactly the same day so is this just my period being a bit extra late due to PLan B? thank you for the help...
Member # 3
posted 10-05-2007 09:30 PM
It's normal for those who take Plan B and have bleeding shortly thereafter not to get their next period on time.
But too, we always advise taking a pregnancy test when enough time has passed after you know you had a risk, and if you've anything wacky at all with your period. Might you be pregnant? Well, EC isn't 100% effective 9and often, most other forms of birth control used before or during sex are more effective) so it is still a risk. It reduces risk, but it doesn't eradicate it. However, it is highly effective so it is MORE likely your are NOT pregnant than it is likely that you are. I'm a bit confused with your third to last paragraph, because we haven't reached those dates yet: do you mean Sepetmber? Either way, vaginal discharges of all types are normal, for pregnant and non-pregnant women alike, and ovulation discharge tends to be clear, not white. White, thicker discharge is the type that usually occurs when a woman is NOT ovulating or near ovulation. If you took EC two months in a row, either way, it would be normal to expect even more wonkiness. can I ask why you hasd to take it twice in a row? Are you not using any birth control, or having failures?
Member # 22471
posted 10-05-2007 09:33 PM
Taking Emergency Contraception can definitely throw off your cycle, and after two months in a row of taking it, that sounds like what you're experiencing.
With the normal, heavy period flow you described after taking the EC in September, it really doesn't sound like you could be pregnant. If you are worried or unsure, by all means you could take a pregnancy test, which would give you an accurate response. I really don't think you have anything to be worried about, though. If you don't have a period after this month, it also wouldn't hurt anything to see your gynecologist. If you don't mind my asking - what method of contraception, if any, were you using aside from the EC? Is there anything we could help you with in terms of getting more reliable contraception, or advice on pairing methods to give you extra protection in the future, so you don't need to use EC again? (ETA: oops, Heather beat me to it!) [ 10-05-2007, 09:34 PM: Message edited by: dailicious ]
Member # 35395
posted 10-05-2007 09:42 PM
thank you so much for the quick reply. I forgot to say that both at the beginning of August and at the beginning of September, we had unprotected sex but he used the withdrawal method. I had my period (very long one) at the end of August, but what im worried about is that i havent yet had my period this month (end of september)... I just had this three day bleeding around September 16.. (I wrote OCtober 16 before sorry I meant Spetember)
So this delayed period IS normal right? And theres more chances that im NOT pregnant...? Yes sorry i meant september 16. Does the fact that I got this thicker white discharge (that occurs near ovulation) make me less likely to be pregnant at this point? Does this discharge occur in pregnant women? I am not using any birth control and I know it is not recommended at all to use PLan B regularly, I usually go by abstinence, and these two times were completely unexpected. What should I do to make sure this doesnt happen again..
Member # 3
posted 10-05-2007 09:48 PM
Get some condoms, and then have a serious talk with your partner.
BIG TIME. And if you don't want sex to happen at all, make that clear, and make clear that is non-negotiable, okay? If he can't accept that, this isn't someone to be with, period. It also shouldn't be something happening TO you that's unexpected: it should be something where you have an equal choice, to which you both agree, and sex should never move SO fast that there is no time for any or either partner to take a pause to get a word in edgewise or make clear this is not what they want to be doing, especially without STI and pregnancy protection. (FYI, you will want to schedule an STI screening soon, as well, since pregnancy isn't the only risk.) And yep, it's normal to have your cycle tossed off a bit, and it is more likely you are not pregnant than it is that you are, given that EC is between 75% and just over 90% effective. (Too, pregnant women still have vaginal discharges.)